How to taper off Effexor after taking only 2 weeks?

Posted by mamawofboys3 @mamawofboys3, Jan 19 7:36pm

I have been on Effexor for two weeks. First week was 37.5mg, second week 75mg. My blood pressure has been severely elevated. How is the best way to wean myself off? I am going to start a new one.

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

I used to use Effexor but I found it to be beneficial. I had high blood pressure but it took a good while to take effect. I had no trouble switching rapidly to another medication after several years of use. For me, it was energizing. It finally stopped working for me but had no problem switching. You probably realize that you are on a low dose.

REPLY
@csmiller

I used to use Effexor but I found it to be beneficial. I had high blood pressure but it took a good while to take effect. I had no trouble switching rapidly to another medication after several years of use. For me, it was energizing. It finally stopped working for me but had no problem switching. You probably realize that you are on a low dose.

Jump to this post

The Effexor caused my blood pressure to be right at high enough to have a stroke. She took me off of it yesterday. I am praying my blood pressure will return to normal. My ears have not stopped humming.

REPLY

Welcome @mamawofboys3, I'm happy to hear that your doctor took you off Effexor. After having taken it for only 2 weeks, it sounds like a taper was unnecessary and that the risk of stroke was serious.

Have you discussed alternate options for managing depression or anxiety?

REPLY
Please sign in or register to post a reply.